LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Daughter has IV Claforan problem-Suggestions?

 - UBBFriend: Email this page to someone!    
Author Topic: Daughter has IV Claforan problem-Suggestions?
SuZ-Q
LymeNet Contributor
Member # 5903

Icon 5 posted      Profile for SuZ-Q     Send New Private Message       Edit/Delete Post   Reply With Quote 
My daughter has a port and has been on Claforan for about 2 months. About a week ago, she started having dizzy spells and headaches following her infusions. Also at this time, the infusions started going in a lot faster - 30 minutes instead of the usual 60.

The dose has not changed, nothing is diffent with the needles used to access the port. The pumps look the same. Our doctor is having my daughter take a break pending results of yesterday's labwork. Any ideas on why this would suddenly happen? Is the headache, dizziness, etc. because the infusion going in so much faster?

She was starting to improve and I really hate to have to disrupt or change her treatment. Any thoughts would be most appreciated!

Thanks!!
Suzy

Posts: 260 | From Virginia | Registered: Jul 2004  |  IP: Logged | Report this post to a Moderator
lou
Frequent Contributor (5K+ posts)
Member # 81

Icon 1 posted      Profile for lou     Send New Private Message       Edit/Delete Post   Reply With Quote 
I never used a pump, but it sounds like that is your problem. The rate of administration does matter.
Posts: 8430 | From Not available | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
gael1111
LymeNet Contributor
Member # 8816

Icon 1 posted      Profile for gael1111     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Suz,


It doesn't sound like a mystery to me. If the infusion is going in at half the time as it has been it probably is too much for her system to handle, causing unwanted side affects.


Does her doctor know this, or is he concerned for other reasons?


Hope this helps,


Gael

Posts: 121 | From philadelphia | Registered: Feb 2006  |  IP: Logged | Report this post to a Moderator
arg82
Frequent Contributor (1K+ posts)
Member # 161

Icon 1 posted      Profile for arg82   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I agree that the change in speed of the infusion could definitely be the reason for the symptoms afterwards. I've ALWAYS had to do my IV infusions fairly slowly (more slowly than the infusion company suggests) or else I feel sicker from them.

It kind of sounds like you're not sure why it's going in faster and didn't mean for the rate to change but the pump must have been reprogrammed.

Assuming the labwork is okay, I'd suggest slowing it back down to the slower rate and see if the symptoms stop happening after the infusions.

Peace and healing,
Annie

--------------------
 -

Lyme Out Retreats

My Lyme Journal

Posts: 2184 | From Rochester, MA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
henson2
Frequent Contributor (1K+ posts)
Member # 463

Icon 1 posted      Profile for henson2     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi,

I had to stop Claforan in the 4th week because of severe, deep bone pain. At first I thought it was the picc line (it started in that arm) but the next day it progressed all over. There was no question it occurred in response to infusing.

My LLMD told me that a certain percentage of patients get this bone pain from Claforan. It is not a Herx.

If the infusion speed does not turn out to be the issue, be watchful of anything like bone pain.

Hopefully it is just the new pump. [Smile]

Warmest good wishes to you and your daughter!

Posts: 1066 | From East Coast | Registered: Dec 2000  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.